- Philadelphia and Bucks County Recovery Houses
- In The Rooms
- Recovery Centers America PA
- Day Break Solutions Treatment Pa.
- My Recovery Online meetings
- Recovery Connections You Tube Channel
- Christian Rehab Center locator
- Jade Recovery Veterans Support
- HELP FOR TEENS
- Pregnancy Help Choice One
- ARS All Resource Solutions
- Pro Act Philly
- Rehab Help
- Northbound Veterans Help
Wednesday, September 26, 2012
Newest Synthetic Drug to Cause Concern is Called “Smiles”
By Join Together Staff | September 25, 2012 | Leave a comment | Filed inCommunity Related & Drugs
The latest synthetic drug to cause concern among law enforcement officials is called “Smiles,” or 2C-I, Fox News reports. The drug has been linked to the deaths of two North Dakota teens.
According to the Drug Enforcement Administration (DEA), 2C-I is abused for its hallucinogenic effects. It is taken orally in tablet or capsule form, or snorted in its powder form. “2C-I is used by the same population as those using Ecstasy and other club drugs, high school and college students, and other young adults in dance and nightlife settings,” the DEA reports.
The drug is chemically similar to the drug 2C-B, which is a Schedule I hallucinogen. This means it is illegal to manufacture, buy, sell or possess the drug. The DEA states 2C-I can be treated on a case-by-case basis as if it were a Schedule I controlled substance, if it is distributed with the intention for human consumption.
A 17-year-old North Dakota teen took 2C-I mixed with melted chocolate, according to the news report. He began hyperventilating, and hit his head on the ground. Several hours later, he stopped breathing and died. The previous evening, an 18-year-old was found dead in the same town, from a similar overdose.
The drug can cause nausea and vomiting, as well as terrifying hallucinations and feelings of panic and fear, the article notes.